BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Back to Search Results |
| Model Number |
M00553650 |
| Medical Device Problem Codes |
Positioning Failure (1158); Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2026
Type of Reportable Event
Malfunction
Event or Problem Description
This report pertains to one of two hot axios devices used in the same patient.Refer to trackwise #(b)(4) and trackwise #(b)(4) for the associated device information.It was reported to boston scientific corporation that two axios stent and electrocautery enhanced delivery system were intended to be implanted in a gastrojejunostomy procedure performed on (b)(6) 2026.During the procedure, the distal flange of the first axios stent failed to deploy.The same issue was also reported with another device of the same type.Consequently, the physician placed an agile esophageal stent after the 2 failed axios stents.Therefore, the procedure was completed with a different device through the initial puncture site.There were no patient complications reported as a result of this event at this time.Note: it was reported that the axios stent was intended to be implanted during a gastrojejunostomy procedure.However, according to the axios stent and electrocautery-enhanced delivery system instructions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm or larger in size and walled-off necrosis 6 cm or larger in size with at least 70% fluid content, provided they are adherent to the gastric or bowel wall.The device is not indicated for a gastrojejunostomy procedure.
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported event of stent failure to deploy.The device was not returned for analysis; therefore, a technical analysis could not be performed.There is not enough evidence to determine whether the stent failure to deploy was due to the physician's device manipulation during the procedure or related to a device malfunction.On the other hand, the code of use of device issue-misuse could be confirmed since the stent was intended to be implanted during a gastrojejunostomy procedure, which it's against the instruction for use (ifu).Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: the labeling review found evidence to suggest that the device was used in a manner inconsistent with the labelled indications."the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm or larger in size and walled-off necrosis 6 cm or larger in size with at least 70% fluid content, provided they are adherent to the gastric or bowel wall.The device is not indicated for a gastrojejunostomy procedure"; however, it was reported that the axios stent was intended to be implanted during a gastrojejunostomy procedure.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.